Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 59, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 22, 2004, 2:57 PM MDT for Keith County, Perkins County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2004, 2:57 PM MDT (20:57 UTC)
- Expired
- May 22, 2004, 4:00 PM MDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 126 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 1:00 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1983 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -191 m²/s²
- 0-3 km storm-relative helicity
- -93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 222057
SVRLBF
NEC101-135-222200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 PM MDT SAT MAY 22 2004
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERKINS COUNTY IN SOUTHWEST NEBRASKA
KEITH COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 400 PM MDT
* AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR MADRID...OR ABOUT 8 MILES NORTHEAST OF
GRANT...AND MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OVER RURAL AREAS IN NORTHEAST PERKINS COUNTY REACHING THE
PAXTON AND SARBEN AROUND 500 PM MDT
LAT...LON 4128 10153 4116 10129 4103 10127 4077 10135
4081 10147 4091 10176
$$
TLKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:03 PM MDT, 54 minutes earlier.
Area forecast discussion, May 22, 2:03 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 303 PM CDT SAT MAY 22 2004 ...FORECAST CONCERNS SEVERE WEATHER/TORNADO POTENTIAL THIS EVENING... .NEAR TERM...SFC LOW APPEARS TO BE RETROGRADING WEST NR THE CO/NEB/KS BORDER AT 19Z PERHAPS SETTING UP A DANGEROUS TRIPLE PT VCNTY KIML. WEAK COLD FRONT/THETA E ADVECTION IS MOVING S THRU HOOKER-LOGAN COUNTY. STG MID LEVEL FRONTOGENESIS JUST NORTH OF THAT AREA AIDING MID LEVEL MOISTURE POOLING. A 250 MB SPEED MAX IS NOW POISED TO MOVE OUT OF COLO AND THRU FCST AREA. 18Z LBF MODIFIED SOUNDING FOR MCK INDICATES -11 LI. SHEAR IS ADEQUATE FOR SUPERCELL DEVELOPMENT WITH PRIMARY TORNADO THREAT EXTENDING ALONG AND EAST OF A LINE FROM IML-LBF-BBW. KEAR OBS DEWPOINT IN THE LOWER 60S SUGGEST MOISTURE IS VERY SHALLOW AND THEREFORE FAILING TO REACH LBF OR LXN. STNARY WARM FRONT AT 19Z IS DRAPED FARTHER SOUTH FROM KIML-KMCK LINE WHERE DEEPER MOISTURE IS LIKELY PRESENT FOR TORNADO FORMATION. EXCELLENT WAA WITH TEMPS IN THE MID 90S ACROSS CNTL KS APPEARS AIMED AT SCNTL NEB BUT A SLIGHT BACKING COULD OCCUR WHICH WOULD PRODUCE EVEN GREATER INSTABILITY ACROSS SWRN NEB THIS AFTN. ALL SAID...EXPECT AN ACTIVE EVENING AHEAD...MOSTLY ALONG AND SOUTH OF HIGHWAY 2 WITH TORNADO THREAT GREATEST FROM KIML-KLBF-KBBW LINE. BEYOND...LITTLE CHANGE TO THE GOING FORECAST. ACTIVE SEVERE WEATHER PATTERN CONTINUES. && .LBF...WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 7 PM MDT (8 PM CDT) PARTS OF WESTERN/NORTH CENTRAL NEBRASKA. && CDC
Hazardous weather outlook, May 22, 2:00 PM MDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 300 PM CDT SAT MAY 22 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-231100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 300 PM CDT SAT MAY 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE OVER ALL OF THE OUTLOOK AREA THROUGH THE EARLY MORNING HOURS. A FRONTAL BOUNDARY AT THE SURFACE EXTENDING FROM SOUTHWEST TO NORTHEAST ACROSS THE OUTLOOK AREA. THIS FRONT WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT AS A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE OUT OF THE CENTRAL ROCKIES ALONG WITH STRONG WINDS ALOFT. LARGE HAIL...DAMAGING WINDS WILL BE THE PRIMARY THREATS ACROSS THE OUTLOOK AREA AS A WHOLE. HOWEVER A FEW STORMS THAT FORM NEAR OR ALONG THE FRONTAL BOUNDARY WILL HAVE THE CAPABILITY OF PRODUCING A TORNADO. AT THIS POINT THE AREA FOR GREATEST RISK OF TORNADO DEVELOPMENT WILL BE NEAR AND SOUTH OF HIGHWAY 2. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FRONT CONTINUING OVER NEBRASKA THROUGH TUESDAY WILL RESULT IN A CHANCE OF THUNDERSTORMS EACH DAY UNTIL WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY IN NORTH CENTRAL THROUGH NORTHWEST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NECESSARY THIS AFTERNOON AND TONIGHT...AND ACTIVATION MAY BE REQUIRED SUNDAY. 13
In the hours before
Local storm report, May 22, 9:02 AM MDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1002 AM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 10 SSE BARTLETT 41.75N 98.48W
05/21/2004 0.88 INCH WHEELER NE PUBLIC
&&
JMCLocal storm report, May 22, 1:59 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
259 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL 10 W OSHKOSH 41.41N 102.54W
05/22/2004 0.88 INCH GARDEN NE TRAINED SPOTTER
&&
MBLocal storm report, May 22, 2:00 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL 7 NW OSHKOSH 41.48N 102.44W
05/22/2004 0.88 INCH GARDEN NE TRAINED SPOTTER
&&
MBLocal storm report, May 22, 2:07 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL 15 NNW OSHKOSH 41.61N 102.46W
05/22/2004 0.75 INCH GARDEN NE TRAINED SPOTTER
&&
MBLocal storm report, May 22, 2:19 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
319 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 8 NNE ARTHUR 41.68N 101.63W
05/22/2004 1.00 INCH ARTHUR NE TRAINED SPOTTER
&&
MBLocal storm report, May 22, 2:32 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL 18 SSE HYANNIS 41.76N 101.63W
05/22/2004 0.75 INCH GRANT NE TRAINED SPOTTER
&&
MBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:26 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 64 min |
| May 21, 7:19 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 41 min |
| May 21, 7:27 PM MDT | Tornado Warning | LBF | Brown | 33 min |
| May 21, 7:57 PM MDT | Tornado Warning | LBF | Loup, Rock | 48 min |
| May 21, 8:44 PM MDT | Tornado Warning | LBF | Garfield | 46 min |
| May 21, 8:57 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 48 min |
| May 21, 9:05 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 40 min |
| May 21, 9:18 PM MDT | Tornado Warning | LBF | Wheeler | 42 min |
| May 21, 9:46 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 44 min |
| May 21, 10:01 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 29 min |
| May 21, 10:02 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 43 min |
| May 22, 12:20 AM MDT | Severe Thunderstorm Warning | LBF | Hooker | 55 min |
| May 22, 1:43 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 62 min |
| May 22, 2:14 PM MDT | Tornado Warning | LBF | Arthur, Grant | 46 min |
| May 22, 2:42 PM MDT | Tornado Warning | LBF | Hooker | 63 min |
| May 22, 2:58 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 62 min |
| May 22, 3:10 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 65 min |
| May 22, 3:28 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| May 22, 3:45 PM MDT | Tornado Warning | LBF | McPherson | 45 min |
| May 22, 3:48 PM MDT | Tornado Warning | LBF | Hooker, Thomas | 42 min |
| May 22, 4:11 PM MDT | Tornado Warning | LBF | Lincoln | 64 min |
| May 22, 4:26 PM MDT | Tornado Warning | LBF | Logan | 49 min |
| May 22, 4:43 PM MDT | Severe Thunderstorm Warning | LBF | Thomas | 32 min |
| May 22, 4:51 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 39 min |
| May 22, 4:55 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 65 min |
| May 22, 4:59 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
| May 22, 5:16 PM MDT | Tornado Warning | LBF | Logan | 29 min |
| May 22, 5:18 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 57 min |
| May 22, 5:24 PM MDT | Tornado Warning | LBF | Custer | 51 min |
| May 22, 5:30 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 30 min |
| May 22, 5:54 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 36 min |
| May 22, 5:56 PM MDT | Severe Thunderstorm Warning | LBF | Loup | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.